DocumentCode :
1336053
Title :
Towards achieving the maximum capacity in large mobile wireless networks under delay constraints
Author :
Lin, Xiaojun ; Shroff, Ness B.
Author_Institution :
School of Electrical and Computer Engineering, Purdue University, West Lafayette, IN 47907, USA
Volume :
6
Issue :
4
fYear :
2004
Firstpage :
352
Lastpage :
361
Abstract :
In this paper, we study how to achieve the maximum capacity under delay constraints for large mobile wireless networks. We develop a systematic methodology for studying this problem in the asymptotic region when the number of nodes n in the network is large. We first identify a number of key parameters for a large class of scheduling schemes, and investigate the inherent tradeoffs among the capacity, the delay, and these scheduling parameters. Based on these inherent tradeoffs, we are able to compute the upper bound on the maximum per-node capacity of a large mobile wireless network under given delay constraints. Further, in the process of proving the upper bound, we are able to identify the optimal values of the key scheduling parameters. Knowing these optimal values, we can then develop scheduling schemes that achieve the upper bound up to some logarithmic factor, which suggests that our upper bound is fairly tight. We have applied this methodology to both the i.i.d. mobility model and the random way-point mobility model. In both cases, our methodology allows us to develop new scheduling schemes that can achieve larger capacity than previous proposals under the same delay constraints. In particular, for the i.i.d. mobility model, our scheme can achieve Θ(n−1/3/log3/2 n) per-node capacity with constant delay. This demonstrates that, under the i.i.d. mobility model, mobility increases the capacity even with constant delays. Our methodology can also be extended to incorporate additional scheduling constraints.
Keywords :
Delays; Mobile communication; Mobile computing; Processor scheduling; Relays; Upper bound; Wireless networks; Capacity-delay tradeoff; large system asymptotics; mobile ad hoc networks; mobile wireless networks;
fLanguage :
English
Journal_Title :
Communications and Networks, Journal of
Publisher :
ieee
ISSN :
1229-2370
Type :
jour
DOI :
10.1109/JCN.2004.6596836
Filename :
6596836
Link To Document :
بازگشت